Hi, I've noticed ever since I got new eyedrops that every time I put them in (especially if I tilt my head back for a minute to let it absorb), a little while later I get a chemical-tasting post nasal drip. I just keep snorting and swallowing to get rid of it, but I'm worried that I might be ingesting the eye drops this way. Is that possible?
"The tears in your eyes drain into a small opening located on the inside corner of your upper and lower eyelids. From there, they drain into the nasolacrimal duct (tear duct) which drains into the back of your nose and throat. That's why your nose runs when you cry!"
Sounds like your eye drops could indeed be draining a bit into your nose and throat. I also found this on another random site:
"You may get a taste of eye drops in your mouth, or a feeling that the drops are running down your throat. This is normal as the tear duct which drains tears to your nose will also drain some of the eye drop."
Doesn't sound like anything you have to worry about; it's quite normal and expected.
Hi there. Yes, your tear ducts actually drain into your sinuses. You can stop most of this this way: after applying the drops, press your finger into the inner corner of your eyes and hold for a couple minutes. This will prevent it from coming straight down the ducts and be on your eye to help more. Best wishes. tmv
I have glaucoma. I use eye several eye drops several times daily. They drain into my sinuses and I also taste them. I suffer from vedropry painful sinus infections. The information that tells me to press the inner corners of my eyes is very helpful. I wish I could get the surgery and never have to drop my eyes again. I also don't want to sit in smoke. I know I will be ok. I never want to go completely blind.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.